Alert archive / Missouri / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 126, NWS St. Louis, MO

June 15, 2010Saint Charles County, Saint Louis County, City of Saint Louis, Missouri; Macoupin County, Madison County, Saint Clair County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 15, 2010, 1:00 PM CDT for Saint Charles County, Saint Louis County, City of Saint Louis, Missouri; Macoupin County, Madison County, Saint Clair County, Illinois. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2010, 1:00 PM CDT (18:00 UTC)
Expired
Jun 15, 2010, 1:45 PM CDT
In force
45 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Macoupin County, IL, Madison County, IL, Saint Clair County, IL, City of Saint Louis, MO, Saint Charles County, MO, Saint Louis County, MO

The radar

The St Louis radar (KLSX), 44 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 12:29 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2010-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 630 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2010-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
630 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
482 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 12:50 PM CDT, 10 minutes earlier.

Area forecast discussion, Jun 15, 12:50 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1250 PM CDT TUE JUN 15 2010

.DISCUSSION...
/420 AM CDT TUE JUN 15 2010/

AN UPPER LEVEL LOW WAS LOCATED OVER SD WITH A SHORTWAVE TROF OVER
WRN KS PER EARLY MORNING WATER VAPOR IMAGERY. SFC ANALYSIS SHOWED A
QUASISTATIONARY FNT STRETCHED SWWD FM IA THROUGH SERN NEB INTO KS
AND THE OK/TX PANHANDLES. CONVECTION HAS FIRED ALONG THE BDRY IN KS
EARLY THIS MORNING WITHIN AN AREA OF H92-H85 MCONV LOCATED BENEATH
THE RIGHT ENTRANCE REGION OF H3 JET WITH ADDITIONAL LIFT PROVIDED BY
THE AFOREMENTIONED SHORTWAVE TROF. MCS OVER OK HAS MADE STEADY EWD
PROGRESS AND COULD CLIP THE FAR SRN PORTION OF THE CWA THIS MORNING.

SFC BDRY SHOULD FINALLY SINK SWD TODAY AS THE UPPER LOW CONTINUES
MOVING NEWD INTO THE WRN GRTLKS. PLENTY OF SUNSHINE TODAY WILL
CREATE ENOUGH INSTABILITY TO SUPPORT TSRA DVLPMT INVOF THE
BDRY...ESPECIALLY IN THE SERN CWA THIS AFTN/EARLY TONIGHT AS LARGE
SCALE ASCENT INCREASES AHEAD OF A SHORTWAVE TROF. ANY STORMS THAT
FORM COULD PRODUCE VERY HEAVY RAINFALL GIVEN PW VALUES OF 1.6 TO 1.8
INCHES AND DEPTH OF THE WARM CLOUD LAYER.

A BRIEF PD OF DRY WEATHER IS EXPECTED LATE TONIGHT AND WED AS
RIDGING BUILDS IN ACROSS THE CENTRAL CONUS. THU AND FRI LOOK QUITE
WARM AS SLY TO SWLY FLOW SETS IN AROUND THE SFC HIGH AND H85 TEMPS
CLIMB TO +18 TO +22 DEG C. HAVE GENERALLY TRENDED WARMER THAN
GUIDANCE FOR THU/FRI BUT THIS MAY NOT BE WARM ENOUGH. THE NEXT
SYSTEM LIFTS THROUGH THE NRN PLAINS ON FRI AND COULD BRING SCT TSRA
TO THE NRN PARTS OF THE CWA. NO CHANGES PAST 00Z SAT.

KANOFSKY

&&

.AVIATION...
/1243 PM CDT TUE JUN 15 2010/

ANTICIPATION FOR THIS AFTN IS FOR KUIN-KCOU TO REMAIN REMOVED FROM
TSRA CHCS. EXPECT SHRA TO CONTINUE OVER THE NEXT COUPLE OF HRS AS
AN UPR LVL DISTURBANCE ALONG A SFC FRONTAL BNDRY SLIDES EWD.
FURTHER SOUTH WHERE INSTABILITY AND MOISTURE ARE MORE PREVALENT
TSRA CHCS ARE GREATER. EXPECT WITHIN THE FIRST FEW HRS OF TAF FCST
FOR KSTL-KSUS BEST CHCS FOR CONVECTIVE GUSTS AND MVFR CONDITIONS
WITH ISOLD-SCT TSRA. WOULD NOT BE SURPRISED TO SEE PSBL IFR. AS
TSRA EJECTS NEWD WITH UPR LVL DISTURBANCE...SWLY WINDS TO RETURN
AND SKIES SHOULD CLEAR INTO OVRNGT PD.

SPECIFICS FOR KSTL...TSRA ALREADY APPROACHING TERMINAL FROM THE
SOUTH AND SHOULD IMPACT SHORTLY AFTER 18Z. MAIN THREATS INCLUDE
POTENTIAL CONVECTIVE GUSTS WITH MVFR-IFR VSBYS AND CIGS. WILL
CLOSELY MONITOR THE SITUATION AND AMEND AS NECESSARY FOR
ADDITIONAL CONVECTIVE THREATS. CONFIDENCE LIES THAT CONVECTIVE
POTENTIAL WILL LAST FOR ONLY THE NEXT FEW HRS AND PROGRESS NEWD
INTO LATER AFTN AND EVNG.

SIPPRELL

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 15, 12:47 PM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1247 PM CDT TUE JUN 15 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-161200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
1247 PM CDT TUE JUN 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE LIKELY ACROSS THE AREA THIS AFTERNOON AND
TONIGHT. THUNDERSTORMS ACROSS SOUTHEASTERN AND EASTERN MISSOURI
AS WELL AS SOUTHWEST ILLINOIS MAY BE SEVERE CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 65 MPH AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY AND FRIDAY NIGHT AS
A COLD FRONT MOVES THROUGH THE AREA.

MODERATE RIVER FLOODING IS FORECAST ALONG PORTIONS OF THE
MISSOURI RIVER AS WELL AS CHESTER ALONG THE MISSISSIPPI RIVER.
PLEASE SEE THE APPROPRIATE FLOOD WARNING OR FLOOD STATEMENT FOR
SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY SEVERE WEATHER OR FLOODING
OBSERVED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TILLY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 12:27 PM CDTSevere Thunderstorm WarningLSXCrawford, Franklin, Washington28 min
Jun 15, 1:25 PM CDTSevere Thunderstorm WarningLSXJefferson, Saint Louis, City of Saint Louis39 min
Jun 15, 1:27 PM CDTFlash Flood WarningLSXSaint Louis, City of Saint Louis4 hr
Jun 15, 1:51 PM CDTFlash Flood WarningLSXFranklin, Jefferson, Saint Louis6 hr
Jun 15, 2:12 PM CDTSevere Thunderstorm WarningLSXSaint Louis, City of Saint Louis48 min
Jun 15, 2:24 PM CDTAreal Flood AdvisoryLSXSaint Charles5 hr
Jun 15, 1:33 PM CDTSevere Thunderstorm WarningLSXBond, Clinton, Madison42 min
Jun 15, 1:49 PM CDTSevere Thunderstorm WarningLSXBond, Fayette41 min
Jun 15, 1:53 PM CDTSevere Thunderstorm WarningLSXBond, Clinton, Fayette, Marion52 min
Jun 15, 2:14 PM CDTSevere Thunderstorm WarningLSXBond, Fayette, Madison, Montgomery46 min
Jun 15, 2:19 PM CDTSevere Thunderstorm WarningLSXRandolph41 min
Jun 15, 2:27 PM CDTSevere Thunderstorm WarningLSXFayette33 min
Jun 15, 2:30 PM CDTSevere Thunderstorm WarningLSXBond, Clinton, Madison, Monroe, Saint Clair, Washington45 min
Jun 15, 2:31 PM CDTFlash Flood WarningLSXBond, Clinton, Madison, Saint Clair6 hr
Jun 15, 2:36 PM CDTTornado WarningLSXBond, Fayette, Montgomery23 min
Jun 15, 2:40 PM CDTTornado WarningLSXBond, Clinton, Madison, Saint Clair50 min
Jun 15, 2:41 PM CDTSevere Thunderstorm WarningLSXWashington34 min
Jun 15, 2:48 PM CDTSevere Thunderstorm WarningLSXFayette, Marion27 min
Jun 15, 3:06 PM CDTSevere Thunderstorm WarningLSXBond, Clinton, Fayette, Marion39 min
Jun 15, 3:12 PM CDTFlash Flood WarningLSXClinton, Fayette, Marion6 hr
Jun 15, 3:15 PM CDTSevere Thunderstorm WarningLSXWashington15 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2010Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.